MAUDE Adverse Event Report: BARD ACCESS SYSTEMS POWERLOC MAX POWER-INJECTIBLE INFUSION SET 19G X 0.75IN; SET, ADMINISTRATION, INTRAVASCULAR

BARD ACCESS SYSTEMS POWERLOC MAX POWER-INJECTIBLE INFUSION SET 19G X 0.75IN; SET, ADMINISTRATION, INTRAVASCULAR
Catalog Number 0141975
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/19/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of ascps0200 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported by a health professional that the patient was accessed with a huber 0.75 inch power port needle.He stated, "i twisted the blue leur lock connector on the end it would not tighten down.I tried another blue connector and it would still not tighten up and seal properly.I then tried those blue connectors on the end of a different huber needle and it tightened just fine." no patient injury reported.
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of damaged connector was confirmed and the cause appears to be use related.The product returned for evaluation was a 19 ga x 0.75 in powerloc max.The investigation findings are consistent with damage accumulated through gradual deformation due to continuous outward-radiating stress within the luer hub orifice, also known as material creep.Likely sources of the stress include slip-fit style male luer adapters such as those found on some i.V.Administration sets and syringes.The returned product sample was evaluated and the characteristics observed which supported this type of failure included: the luer hub orifice was found to be out of iso tolerance using a calibrated taper gauge.Lack of mechanical damage on the luer hub.A non-complainant slip-fit luer device was returned which implied the use of this type of device.Leakage from the luer hub was confirmed during infusion testing the evidence suggests that a tapered object was forcefully inserted into the luer hub orifice then left in place, resulting in gradual widening, or creep, of the luer hub material.This type of failure was replicated at bas using 5 iso compliant slip-fit adapters and 5 non-complainant infusion sets.A combination of use of slip-fit style adapters, the force with which those adapters were inserted, and the duration of insertion resulted in this type of slow luer hub deformation.Creep deformation takes place over days; however, the rate of deformation depends upon the force used to insert the taper.This type of damage may possibly be mitigated by reducing the insertion force and/or using luer-lock style adapters.A lot history review (lhr) of ascps0200 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported by a health professional that the patient was accessed with a huber 0.75 inch power port needle.He stated, "i twisted the blue luer lock connector on the end it would not tighten down.I tried another blue connector and it would still not tighten up and seal properly.I then tried those blue connectors on the end of a different huber needle and it tightened just fine." no patient injury reported.

Brand Name
POWERLOC MAX POWER-INJECTIBLE INFUSION SET 19G X 0.75IN
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key7500812
Report Number3006260740-2018-00943
Device Sequence Number19285871
Product Code FPA
UDI-Device Identifier00801741047435
UDI-Public(01)00801741047435
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K153440
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number0141975
Device Lot NumberASCPS0200
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/07/2018
Event Location Hospital
Initial Date Received by Manufacturer 05/07/2018
Supplement Date Received by Manufacturer05/16/2018
Initial Report FDA Received Date05/09/2018
Supplement Report FDA Received Date06/11/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1